Alert archive / California / Frost Advisories in 2019
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 16, 2019, 2:22 PM PDT for Trinity County, California. It took effect at Apr 17, 2019, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2019, 2:22 PM PDT (21:22 UTC)
- In effect from
- Apr 17, 2019, 2:00 AM PDT
- Expired
- Apr 17, 2019, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS76 KEKA 162122 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 222 PM PDT Tue Apr 16 2019 CAZ107-108-171030- /O.NEW.KEKA.FR.Y.0010.190417T0900Z-190417T1600Z/ Northern Trinity-Southern Trinity- 222 PM PDT Tue Apr 16 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Wednesday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Trinity Center, Hayfork, and Ruth. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
885 WWUS76 KEKA 171003 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 303 AM PDT Wed Apr 17 2019 CAZ107-108-171600- /O.CON.KEKA.FR.Y.0010.000000T0000Z-190417T1600Z/ Northern Trinity-Southern Trinity- 303 AM PDT Wed Apr 17 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Hayfork, Ruth, Weaverville, Burnt Ranch, Trinity Center. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 16, 5:02 AM PDT, 9 hours 20 minutes earlier.
Area forecast discussion, Apr 16, 5:02 AM PDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 502 AM PDT Tue Apr 16 2019 .SYNOPSIS...A few light showers will linger across the area this morning. A warming and drying trend is expected for the remainder of the week, with the warmest day on Thursday. Light showers may return Friday and persist into the weekend. && .DISCUSSION...Upper level shortwave is transiting the area this morning, leading to a few rain showers. Snow showers may also be possible for locations above 4500 feet this morning as well. This activity will come to an end later this morning as upper level ridging and surface high pressure begins to develop across the area today. This will lead to dry and warming conditions for the remainder of the week. Thursday appears to be the warmest day of the week as 850 mb temps peak around 15-19 degree C which will allow temperatures to potentially climb to the mid 60's along the coast and low 80's inland. With this pattern it is inevitable that coastal stratus will develop however confidence in timing and location is still low. Current indications are that coastal stratus may develop as early as Thursday morning which would dampen temperatures along the coast to the upper 50's to low 60's. Friday and into the weekend the ridge will begin to collapse as a shortwave approaches the area. This will lead to lower afternoon temperatures for Friday and the weekend. In addition to the lower temperatures, rain showers will also be possible. Convective ensemble guidance is also indicating an increase of instability Friday afternoon which may lead to a few afternoon thunderstorms along the higher terrain of Mendocino or Trinity Counties. However, confidence is not high enough at this time to include a mention of thunder in the forecast. /WCI && .AVIATION...Light showers will continue to wind down this morning along the Redwood Coast. However, clouds will linger today and tonight. The depth of low-level moisture is expected to decrease, but clouds are expected to remain mostly broken. Some patchy fog is possible tonight, but radiational cooling will be limited by ceilings. Winds will be generally light. /SEC && .MARINE...Winds will continue to diminish today, and all advisories have come to an end. Northerlies are expected to increase a bit over the S outer waters tonight and then fluctuate in speed into Friday, but they should remain below advisory level. A more significant increasing in the northerlies is forecast late Friday with gale force gusts possible by Saturday morning over the outer waters. Long period W-NW swell will continue to gradually decay into tonight with periods around 12 seconds. Another w-NW swell will reach the waters tonight with periods starting off around 19 seconds. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 16, 3:01 AM PDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 301 AM PDT Tue Apr 16 2019 CAZ101>113-171015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 301 AM PDT Tue Apr 16 2019 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.